Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 397, NWS Little Rock, AR

August 22, 2000Boone County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Aug 22, 2000, 4:34 PM CDT for Boone County, Arkansas. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Aug 22, 2000, 4:34 PM CDT (21:34 UTC)
Expired
Aug 22, 2000, 5:00 PM CDT
In force
26 min
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Boone County, AR

What was reported inside it

TimeReportWhereRemark
Aug 22, 4:55 PM CDTThunderstorm Wind 50 EHarrison, AR

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.6 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2000-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 536 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2000-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
536 J/kg
Mixed-layer CIN
-176 J/kg
Mixed-layer LCL
1907 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLZK 222135
SVRLIT
ARC009-222200-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
434 PM CDT TUE AUG 22 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOONE COUNTY IN NORTH CENTRAL ARKANSAS

* UNTIL 500 PM CDT

* AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM ABOUT 4 MILES SOUTHWEST OF
  HARRISON...DRIFTING NORTH ABOUT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HARRISON AROUND 455 PM CDT

THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND
GUSTY WINDS. SOME DAMAGE MAY OCCUR SUCH AS DOWNED TREES OR TREE LIMBS
AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL IN SOME AREAS. FOR
YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3621 9330 3613 9313 3629 9291 3648 9320

46/32

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:20 PM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Aug 22, 3:20 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
320 PM CDT TUE AUG 22 2000

...MAIN PROBLEM TODAY IS CHANCE OF PRECIPITATION IN UPCOMING DAYS
AND HOW HOT IT WILL ACTUALLY GET...

AS UPPER HIGH CONTINUES TO DOMINATE THE SOUTHERN PLAINS...HOT
WEATHER WILL CONTINUE ACROSS ARKANSAS. ETA AND AVN SHOW PLENTY OF
MOISTURE...AROUND 60 PERCENT RELATIVE HUMIDITY...CONTINUING THROUGH
THURSDAY ACROSS ARKANSAS. INCLUDED AFTERNOON THUNDERSHOWERS FOR
WEDNESDAY AND THURSDAY DUE TO THE HEAT AND AVAILABLE MOISTURE.
THUNDERSHOWERS DEVELOPING NOW ACROSS THE AREA...SO HAVE INCLUDED FOR
THIS EVENING...BUT THESE SHOULD DIE OFF BY DARK.

TEMPERATURES WILL REACH NEAR RECORD PROPORTIONS WEDNESDAY AND
THURSDAY CENTRAL AND SOUTH. MODELS STILL A BIT COOL ON THE
TEMPERATURES. WENT ABOUT 5 DEGREES ABOVE MOS IN MOST AREAS.

WEDNESDAY AND THURSDAY...WITH NEAR RECORD HEAT AND A BIT HIGHER
RELATIVE HUMIDITIES...WILL REACH HEAT INDICES OF AROUND 110 DEGREES CENTRAL
AND SOUTH. SHOULD REACH 100 TO 105 DEGREES IN THE NORTH.

51

.LIT...HEAT ADVISORY CENTRAL AND SOUTH WEDNESDAY THROUGH THURSDAY.
       AR ZONES 022-031-032-039-043>047-055>057-063>065-069
                021-030-037-038-040>042-052>054-062-066>068

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 2:36 PM CDTSevere Thunderstorm WarningLZKPerry39 min
Aug 22, 3:24 PM CDTSevere Thunderstorm WarningLZKSharp36 min
Aug 22, 3:47 PM CDTSevere Thunderstorm WarningLZKIndependence28 min
Aug 22, 3:59 PM CDTSevere Thunderstorm WarningLZKLincoln31 min
Aug 22, 4:02 PM CDTSevere Thunderstorm WarningLZKLogan28 min
Aug 22, 5:12 PM CDTSevere Thunderstorm WarningLZKBaxter, Marion33 min
Aug 22, 6:08 PM CDTSevere Thunderstorm WarningLZKFaulkner, White27 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.